Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Effexor Withdrawal

Posted by ewshepp on March 10, 2003, at 13:04:27

In reply to Effexor Withdrawal Highly Overrated, posted by juanantoniod on February 8, 2003, at 22:11:31

I was on about 300mgs of Effexor SR for about a year (sometimes I took more and sometimes I took a little less, but for the most part it was about 300mgs), and last week, last Sunday to be exact (it's Monday as I write) I quit cold turkey, as the Effexor didn't seem to be helping with anything, and perhaps making the depression worse. Anyway, first was the dizziness and nausea, then the ultra-intense dreams, then the diarrhea and the brain shivers, and then the mood fragility. Well, just about everything has resolved now. I started to feel much better on about Friday.

I used Klonopin and Ambien (not at the same time) to help me sleep, since I kept waking up at night due to the intense dreams. For food, I just ate crackers and stuff that I knew wouldn't upset my stomach too bad. For the diarrhea, I tried Immodium (at probably too low a dose) and drank lots of tea for the tannins. The symptoms of withdrawal pretty much went away after 6 or so days. I still get the occasional really mild brain-shiver type thing, but it's much improved from last week, and I don't really notice it. I think it should go away completely by the end of this week.

People mentioned to me that it's a good idea to take, say, 1 or 2 Prozac while you're in withdrawal. Someone said that eliminated his brain shivers. People have also been known to use Benadryl for sleep, and since it also has anti-cholinergic action (if I'm not mistaken), it might help with the diarrhea as well. The anxiety goes away, so don't worry about that either.

You'll probably feel much more alive once you get completely off the Effexor. I feel much, much better than I have for the past couple months. And the sun is starting to peek through the sky as well, so that's good. Hang in there--hopefully you can come off it without the withdrawal lasting too very long.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:ewshepp thread:13781